RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Nelin. Dinam.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Nelin. Dinam., 2018, Volume 14, Number 4, Pages 435–451 (Mi nd624)  

Nonlinear physics and mechanics

Smale Williams Solenoids in a System of Coupled Bonhoeffer van der Pol Oscillators

V. M. Doroshenkoa, V. P. Kruglovb, S. P. Kuznetsovb

a Saratov State Medical University, ul. Bolshaya Kazachia 112, Saratov, 410012 Russia
b Saratov Branch of Kotelnikovs Institute of Radio-Engineering and Electronics of RAS, ul. Zelenaya 38, Saratov, 410019 Russia

Abstract: The principle of constructing a new class of systems demonstrating hyperbolic chaotic attractors is proposed. It is based on using subsystems, the transfer of oscillatory excitation between which is provided resonantly due to the difference in the frequencies of small and large (relaxation) oscillations by an integer number of times, accompanied by phase transformation according to an expanding circle map. As an example, we consider a system where a Smale Williams attractor is realized, which is based on two coupled Bonhoeffer van der Pol oscillators. Due to the applied modulation of parameter controlling the Andronov Hopf bifurcation, the oscillators manifest activity and suppression turn by turn. With appropriate selection of the modulation form, relaxation oscillations occur at the end of each activity stage, the fundamental frequency of which is by an integer factor $M=2,3,4, \ldots$ smaller than that of small oscillations. When the partner oscillator enters the activity stage, the oscillations start being stimulated by the $M$-th harmonic of the relaxation oscillations, so that the transformation of the oscillation phase during the modulation period corresponds to the $M$-fold expanding circle map. In the state space of the Poincaré map this corresponds to an attractor of Smale Williams type, constructed with $M$-fold increase in the number of turns of the winding at each step of the mapping. The results of numerical studies confirming the occurrence of the hyperbolic attractors in certain parameter domains are presented, including the waveforms of the oscillations, portraits of attractors, diagrams illustrating the phase transformation according to the expanding circle map, Lyapunov exponents, and charts of dynamic regimes in parameter planes. The hyperbolic nature of the attractors is verified by numerical calculations that confirm the absence of tangencies of stable and unstable manifolds for trajectories on the attractor (criterion of angles). An electronic circuit is proposed that implements this principle of obtaining the hyperbolic chaos and its functioning is demonstrated using the software package Multisim.

Keywords: uniformly hyperbolic attractor, Smale Williams solenoids, Bernoulli mapping, Lyapunov exponents, Bonhoeffer van der Pol oscillators

Funding Agency Grant Number
Russian Science Foundation 17-12-01008
Russian Foundation for Basic Research 16-02-00135
The work was supported by grant of RSF No 17-12-01008 (Sections 13, formulation of the model, numerical simulation and analysis) and by grant of RFBR No 16-02-00135 (Section 4, circuit implementation and Multisim simulation).


DOI: https://doi.org/10.20537/nd180402

Full text: PDF file (2624 kB)
References: PDF file   HTML file

MSC: 37D20, 37D45, 34C15, 34D08
Received: 31.08.2018
Accepted:22.10.2018
Language:

Citation: V. M. Doroshenko, V. P. Kruglov, S. P. Kuznetsov, “Smale Williams Solenoids in a System of Coupled Bonhoeffer van der Pol Oscillators”, Nelin. Dinam., 14:4 (2018), 435–451

Citation in format AMSBIB
\Bibitem{DorKruKuz18}
\by V. M. Doroshenko, V. P. Kruglov, S. P. Kuznetsov
\paper Smale Williams Solenoids in a System of Coupled Bonhoeffer van der Pol Oscillators
\jour Nelin. Dinam.
\yr 2018
\vol 14
\issue 4
\pages 435--451
\mathnet{http://mi.mathnet.ru/nd624}
\crossref{https://doi.org/10.20537/nd180402}
\elib{http://elibrary.ru/item.asp?id=36686067}


Linking options:
  • http://mi.mathnet.ru/eng/nd624
  • http://mi.mathnet.ru/eng/nd/v14/i4/p435

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:50
    Full text:11
    References:9

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020